Alert archive / Idaho / Frost Advisories in 2016

Frost Advisory 4, NWS Pocatello, ID

May 22, 2016

NWS Pocatello, ID issued this frost advisory at May 22, 2016, 2:19 PM MDT. It took effect at May 23, 2016, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 22, 2016, 2:19 PM MDT (20:19 UTC)
In effect from
May 23, 2016, 12:00 AM MDT
Expired
May 23, 2016, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

426 
WWUS75 KPIH 222019
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT SUN MAY 22 2016

IDZ021-230430-
/O.NEW.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/
/O.CON.KPIH.LW.Y.0007.000000T0000Z-160523T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
219 PM MDT SUN MAY 22 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. 

* WINDS...SOUTHWEST WINDS AROUND 15 MPH WITH GUSTS UP TO 25 MPH
  WILL CREATE CHOP ON AMERICAN FALLS RESERVOIR THROUGH EARLY THIS
  EVENING. WINDS MAY BE BRIEFLY STRONGER IN OR NEAR ISOLATED
  THUNDERSTORMS.

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES
  TONIGHT. 

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IDZ017-020-230430-
/O.NEW.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG
219 PM MDT SUN MAY 22 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES
  TONIGHT. 

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
540 
WWUS75 KPIH 222341
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
541 PM MDT SUN MAY 22 2016

IDZ021-230745-
/O.EXP.KPIH.LW.Y.0007.000000T0000Z-160523T0000Z/
/O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
541 PM MDT SUN MAY 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT MONDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES  
TONIGHT.

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE 
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&


$$

IDZ017-020-230745-
/O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG
541 PM MDT SUN MAY 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT MONDAY...

* TEMPERATURE...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES 
  TONIGHT. 

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE 
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
034 
WWUS75 KPIH 230305
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
905 PM MDT SUN MAY 22 2016

IDZ017-020-021-231500-
/O.CON.KPIH.FR.Y.0004.160523T0600Z-160523T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
905 PM MDT SUN MAY 22 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY...

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO 32 TO 36 DEGREES 
  TONIGHT.

* IMPACTS...SENSITIVE PLANTS AND AGRICULTURAL CROPS COULD BE 
  DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
964 
WWUS75 KPIH 231502
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
902 AM MDT MON MAY 23 2016



IDZ017-020-021-231615-
/O.EXP.KPIH.FR.Y.0004.000000T0000Z-160523T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO
902 AM MDT MON MAY 23 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

INCREASED CLOUD COVER AND MORNING LOW TEMPERATURES TRENDING UP 1
TO 3 DEGREES SHOULD LIMIT ANY FROST DEVELOPMENT TUESDAY AND
WEDNESDAY MORNINGS. ANY FROST WILL LIKELY BE IN THE LOWER
ELEVATIONS  OF THE CARIBOU HIGHLANDS AND CENTRAL MOUNTAINS.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 22, 3:11 AM MDT, 11 hours 8 minutes earlier.

Area forecast discussion, May 22, 3:11 AM MDT, 11 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
311 AM MDT SUN MAY 22 2016

.SHORT TERM...Today through Tuesday Night. Pesky upper level low
pressure area that has been responsible for our recent cool and
unsettled weather will track into southern Alberta by this
afternoon, placing the region within broad southwest flow. As
such, have hoisted a Lake Wind Advisory for the American Falls
Reservoir. This is somewhat of a low-end advisory as winds
struggle to meet the 15 mph threshold. Nonetheless, winds will be
strong enough to create chop which will impact small crafts. Despite
the fact the low is pulling away from the area, a combination of
factors including favorable upslope flow across the Eastern
Highlands, adequate low-level atmospheric moisture, a weak
disturbance and daytime heating will once again induce showers
and isolated thunderstorms. Showers and isolated thunderstorms
will be most numerous over Highland areas, with the least coverage
over the Snake Plain. Thunderstorms today will once again have the
potential to produce small hail and strong wind gusts, and will be
most prominent during the afternoon and early evening.
Temperatures will be cold enough for patchy frost in valley
locations Monday morning, but think the combination of moist
soils, lack of calm winds and a few clouds should prevent
widespread frost.

Monday's sensible weather highlights will be vary similar to
today's, with showers and isolated thunderstorms most numerous
during the afternoon and early evening, and most prominent over
Highland areas with precipitation coverage more limited across
the Snake Plain. Precipitation coverage may be a bit enhanced when
compared to Sunday given a boost in forcing aided by a stronger
disturbance. Breezy afternoon and early evening winds are
anticipated as well, strongest over the Snake Plain, albeit a bit
less breezy than expected for Sunday. The theme of continued
unsettled weather continues into Tuesday as a secondary upper
level circulation meanders south along the CA coast. Showers and
isolated thunderstorms are again expected, most numerous in the
afternoon and early evening. Activity may be a bit more widespread
than what is expected for Monday. Temperatures will warm a couple
of degrees both days, mitigating any continued frost threat, but
will remain below normal. AD/Hedges

.LONG TERM...Wednesday through Sunday night. The Pac NW will
continue to be dominated by upper trofs/lows thru the weekend. Both
GFS and ECMWF in agreement. Some difference in the positioning of
the deep upper low expected to move into the Pac NW on Fri...but the
result will be the same. Scattered showers/isolated tstms during the
aftn/eve over the mtns...and somewhat lesser coverage in the
valleys. Overall coverage will decrease overnight through morning.
Some hope for the Memorial Day weekend is with the upper low
settling more south...precip chances are a little lower Sat and Sun.
Temps will remain on the cool side. Hedges

&&

.AVIATION...The large upper low over the Pac NW today will result in
showers/tstms again...but mainly over the mtns. Activity in the
Snake River Plain/eastern Magic Valley will be more isold. VFR
conditions expected to prevail. SW winds will pick up this aftn.
Hedges

&&

.PIH Watches/Warnings/Advisories...
Lake Wind Advisory from noon today to 6 PM MDT this evening for
IDZ021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:20 PM MDTSpecial Weather StatementPIHFranklin40 min
May 22, 2:46 AM MDTLake Wind AdvisoryPIH15 hr
May 22, 3:40 PM MDTSpecial Weather StatementPIHOneida65 min

Nearby

Frost Advisories in Idaho, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.